Ask The Psychiatric Pharmacist #24
I just heard on the news that the FDA is recalling a generic version of Wellbutrin XL (bupropion XL). Can you explain this? Should I stop taking my medication?
Ask The Psychiatric Pharmacist #23
I'm having trouble remembering to take my medications. Is there anything to help me remember?
Ask The Psychiatric Pharmacist #22
I have been diagnosed with schizoaffective disorder and recently started taking Invega (paliperidone). It has been working well for me but I occasionally see what looks like Invega tablets in the stool. Should I be concerned that I am not getting the whole dose of medication since the tablet is not dissolving?
Ask The Psychiatric Pharmacist #21
My son has bipolar disorder and is mostly depressed. He did not tolerate Lamictal (lamotrigine) or Seroquel (quetiapine). What are some other options for treatment?
Ask The Psychiatric Pharmacist #20
On the vial for my antidepressant, a warning label states that I should not drink alcoholic beverages with this medication. I like to have a glass of wine with dinner though, and my doctor told me that this will lower my risk of heart disease. Can I just have one glass of wine with dinner?
Ask The Psychiatric Pharmacist #19
I recently heard that one of my medications can cause a side effect called tardive dyskinesia and it can become permanent. What is this?
Ask The Psychiatric Pharmacist #18
I was recently prescribed an antidepressant. The information sheet from the pharmacy said the medication may increase suicidal thoughts. Is this true?
Ask The Psychiatric Pharmacist #17
I have heard that there may be negative effects associated with stopping antidepressants. Is this true?
Ask the Psychiatric Pharmacist #16
Why do I still hear voices even while taking an antipsychotic?
Ask the Psychiatric Pharmacist #15
What does it take to get a medication to the American public?
Ask the Psychiatric Pharmacist #14
Someone I really care about has mental illness but repeatedly stops taking his medication and his symptoms come back. Sometimes my friend has to be hospitalized. How can I help him?
Ask the Psychiatric Pharmacist #12
My doctor recently started me on an antidepressant medication. A friend of mine had been on the same medication and told me that it caused her to gain weight. I really do not want to gain any weight, and I want to stop taking the medication. What should I do?
Ask the Psychiatric Pharmacist #13
I have schizophrenia and was recently started on a new drug. I have been having trouble sitting still and must constantly be moving. Could this be a side effect of my new medication?
Ask the Psychiatric Pharmacist #11
My psychiatrist recently gave me a prescription for a new medication. When I went to my pharmacy the pharmacist said it would cost over $300 a month. There is no way I can afford that. What can I do?
Ask the Psychiatric Pharmacist #10
Why do psychiatric medications cost so much?
Ask the Psychiatric Pharmacist #9
"What is the best plan for getting rid of old or leftover medications (one's that are not prescribed for me)?"
Ask the Psychiatric Pharmacist #8
"A friend of mine told me it’s best to get all my prescriptions at one pharmacy instead of 2 or 3. Is this true?"
Ask the Psychiatric Pharmacist #7
I have been taking risperidone (Risperdal) and paroxetine (Paxil) for 4 months and my symptoms are greatly improved. But I heard a TV ad say that Paxil can cause sexual side effects. Are these effects permanent, and should I stop taking my medicine?
Ask the Psychiatric Pharmacist #6
I was told by my doctor that I need to take the medication for the rest of my life. Is it absolutely true that I will have to take the medication for the rest of my life?
Ask the Psychiatric Pharmacist #5
My doctor recently started me on Lithium and told me there are lots of drug interactions with this medication. My pharmacist is very good at telling me about interactions with prescription medications but how do I know which non-prescription or over-the-counter medications to avoid?